Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244245] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Catll√°, AJ; Schaeffer, DG; Witelski, TP; Monson, EE; Lin, AL, On spiking models for synaptic activity and impulsive differential equations, SIAM Review, vol. 50 no. 3 (2008), pp. 553-569, ISSN 0036-1445 [553], [doi]
    (last updated on 2017/12/11)

    Abstract:
    We illustrate the problems that can arise in writing differential equations that include Dirac delta functions to model equations with state-dependent impulsive forcing. Specifically, difficulties arise in the interpretation of the products of distributions with discontinuous functions. We suggest several methods to resolve these ambiguities, such as using limiting sequences and asymptotic analysis, with applications of the results given for discrete maps. These suggestions are applied to a popular model describing synaptic connections in the brain. © 2008 Society for Industrial and Applied Mathematics.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320